I'm 26 years old and am otherwise in find health. I was born with one hand as a result of amniotic band syndrome. My left arm stops about four inches below my elbow. I've recently resumed cycling again, albeit on a new bike this time. When riding (frequently long rides, three or so hours) I rest my left arm on the handlebar such that the bar rests on the notch between the ulna and radius bones at the tip of my stump. After my last ride (about two days ago) I've had a small patch of skin near the tip of my stump that's about an inch long and half an inch wide that is numb, much as though it had been numbed with Novocaine; it can feel pressure when poked, but is much much less sensitive than the surrounding skin. It's like your cheeks when the Novocaine is starting to wear off at the dentist.
Do you think this could have been caused by my riding position and, if so, do you think it will heal if I alter riding positions?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.